MAUDE Adverse Event Report: HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; VIDEO NASO PHARYNGO LARYNGOSCOPE

HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; VIDEO NASO PHARYNGO LARYNGOSCOPE
Model Number VNL8-J10
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported a complaint to customer service on 25-jun-2021 for a "no video image" that occurred in the united states involving pentax medical video naso pharyngo laryngoscope, model vnl8-j10, serial number (b)(4).The user facility responded to good faith effort(gfe) emails from 28-jun-2021 and 30-jun-2021 via email on 06-jul-2021 however the attachment only includes a line stating that "the scope has been checked on two different processors and only black screen comes up, no other image".No additional information was provided.No additional answers to our questions were answered.The customer owned endoscope was received by pentax medical for evaluation on 07-jul-2021.The colonoscope was inspected by pentax medical service under service order (b)(4) and the technician identified "image blackout" as well documenting the following inspection findings on 13-jul-2021: leak at # 3 remote control button cover, up/ down control knob/ lever plastic cover @ pivot separated, some functions cannot be checked unit compromised by fluid, trim cap missing, insertion tube severe crush at stage 1, insertion tube severe crush at stage 3, leak at # 2 remote control button cover, # 4 remote control button cover cracked, # 1 remote control button cover cracked, # 2 remote control button cover cracked, # 3 remote control button cover cracked, leak at # 4 remote control button cover, leak at # 1 remote control button cover.The device underwent repairs for the slice in the channel and fluid invasion including the following components: o-rings and seals, distal end w/ccd module ntsc, distal attaching pin, segment steel braid, bending rubber, insertion flex tube w/segment, angle lever assy, angle lever trim cap, remote control button(2), remote control button(3), remote control button(4), remote control button(1).Model vnl8-j10, serial number (b)(4), serial number (b)(4), has been routinely serviced at a pentax facility since the device was put into service on 03-jan-2019.The endoscope is awaiting repair or approval by final qc as of 22-jul-2021.
 
Additional Manufacturer Narrative
(b)(4).If additional information becomes available, a supplemental report will be filed with the new information.
 
Additional Manufacturer Narrative
Correction information: g6: follow up #1, h2: if follow-up, what type? h6: coding changed based on the investigation (health effect - clinical code, health effect - impact code).Additional information: h4: device manufacture date.

Brand Name
PENTAX
Common Device Name
VIDEO NASO PHARYNGO LARYNGOSCOPE
Manufacturer (Section D)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA  196-0012
Manufacturer (Section G)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA   196-0012
Manufacturer Contact
william goeller (temporary)
3 paragon drive
montvale, NJ 07645
8004315880
MDR Report Key12214279
Report Number9610877-2021-00251
Device Sequence Number18272039
Product Code EOB
UDI-Device Identifier04961333225354
UDI-Public04961333225354
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K172156
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVNL8-J10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2021
Supplement Date Received by Manufacturer06/25/2021
Initial Report FDA Received Date07/22/2021
Supplement Report FDA Received Date10/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/21/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown